New York, NY
A 27-year-old male asked about a 80-year-old female:
my grandmother has alzheimers. currently, she is experiencing extreme behavioural and neuropsychiatric symptoms. her dr. prescribed her clanazapam to take as needed, so just want to get a 2nd opinion to make sure it is safe for her to take the drug?
1 doctor answer • 1 doctor weighed in
Specializes in Clinical Psychology
Yes and No.: It seems like your trust level with the Doctor needs addressing. Benzodiazepines can be useful for some, but can cause hallucinations and delusions in others. Elderly people can at times have difficulty excreting these types of drugs, which can lead to problems. It can cause balance concerns which can lead to falls, which can be deadly for elderly. Use with supervision is less dangerous.
354 viewsAnswered Mar 22, 2018
Last updated Mar 22, 2018
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.